question-icon

What Causes Vomiting Of Brown Bile, Stomach Pain And Nausea?

default
Posted on Wed, 1 Jul 2015
Question: What would cause vomiting brown bile ?stomach pain and nausea
doctor
Answered by Dr. Michelle Gibson James (40 minutes later)
Brief Answer:
gastritis

Detailed Answer:
HI, thanks for using healthcare magic

Vomiting brown liquid usually means that there may be a small amount of blood in the vomit.
Old blood has a brown appearance.

This can occur in gastritis which is inflammation of the stomach. Gastritis can occur in : (1)persons with a history of GERD,

(2)as a side effect of medication such as ibuprofen, cataflam, naproxen, aspirin

(3)viral or bacterial infection

Regardless of the cause, suppressing acid production would help because the acid would worsen the problem.

In addition to the tums, you should also try using a medication from the proton pump family of drugs.
These are most effective in controlling the acid production. Examples include protonix, prevacid, aciphex, nexium, prilosec

These should be used along with the tums , pepcid or zantac because they can take a few days for maximum effect.

If you are using any of the problem meds mentioned ( ibuprofen/naproxen etc), they should be discontinued for now.

Avoid any spicy/acidic/fatty foods/caffeine because they would worsen the problem.

If the problem continues or worsens then you should see your doctor for assessment and treatment.

I hope this helps, feel free to ask any other questions


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James (14 minutes later)
Yes I have been on Ultram and have RX for Prilosec. Thank you!
doctor
Answered by Dr. Michelle Gibson James (46 minutes later)
Brief Answer:
ok

Detailed Answer:
HI

No problem , feel free to contact with any other queries
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16809 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Vomiting Of Brown Bile, Stomach Pain And Nausea?

Brief Answer: gastritis Detailed Answer: HI, thanks for using healthcare magic Vomiting brown liquid usually means that there may be a small amount of blood in the vomit. Old blood has a brown appearance. This can occur in gastritis which is inflammation of the stomach. Gastritis can occur in : (1)persons with a history of GERD, (2)as a side effect of medication such as ibuprofen, cataflam, naproxen, aspirin (3)viral or bacterial infection Regardless of the cause, suppressing acid production would help because the acid would worsen the problem. In addition to the tums, you should also try using a medication from the proton pump family of drugs. These are most effective in controlling the acid production. Examples include protonix, prevacid, aciphex, nexium, prilosec These should be used along with the tums , pepcid or zantac because they can take a few days for maximum effect. If you are using any of the problem meds mentioned ( ibuprofen/naproxen etc), they should be discontinued for now. Avoid any spicy/acidic/fatty foods/caffeine because they would worsen the problem. If the problem continues or worsens then you should see your doctor for assessment and treatment. I hope this helps, feel free to ask any other questions